Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 48, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Nov 6, 2018, 6:48 AM EST for Bourbon County, Kentucky. It took effect at Nov 6, 2018, 10:00 AM EST. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2018, 6:48 AM EST (11:48 UTC)
- In effect from
- Nov 6, 2018, 10:00 AM EST
- Expired
- Nov 7, 2018, 5:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
605
WGUS43 KLMK 061148
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
648 AM EST Tue Nov 6 2018
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
.Heavy rain over the last several hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-070547-
/O.NEW.KLMK.FL.W.0048.181106T1500Z-181107T1000Z/
/PRSK2.1.ER.181106T1500Z.181106T1900Z.181107T0400Z.NO/
648 AM EST Tue Nov 6 2018
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Stoner Creek at Paris.
* from this morning to late tonight.
* At 6:15 AM Tuesday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 19.7 feet by this afternoon. The river will fall
below flood stage by tonight.
* Impact...At 20.0 feet...Water enter yards of homes downstream of
water plant. Parts of the Garrard Park flood.
* Flood History...This crest compares to a previous crest of 19.6
feet on Apr 24 2011.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
AMS2 follow-up statements
058
WGUS83 KLMK 070358
FLSLMK
Flood Statement
National Weather Service Louisville KY
1058 PM EST Tue Nov 6 2018
...The Flood Warning continues for the following rivers in
Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-071300-
/O.EXT.KLMK.FL.W.0048.000000T0000Z-181107T1300Z/
/PRSK2.1.ER.181106T1807Z.181107T0200Z.181107T0700Z.NO/
1058 PM EST Tue Nov 6 2018
The Flood Warning continues for
the Stoner Creek at Paris.
* until Wednesday morning.
* At 10:15 PM Tuesday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
after midnight Wednesday.
* Impact...At 18.0 feet...Water floods a few low roads on right bank
of creek.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
JMB275
WGUS83 KLMK 070848
FLSLMK
Flood Statement
National Weather Service Louisville KY
348 AM EST Wed Nov 7 2018
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Stoner Creek at Paris
Drakes Creek near Alvaton
affecting the following counties in Kentucky...Bourbon...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-070918-
/O.CAN.KLMK.FL.W.0048.000000T0000Z-181107T1300Z/
/PRSK2.1.ER.181106T1807Z.181107T0200Z.181107T0609Z.NO/
348 AM EST Wed Nov 7 2018
The flood warning is cancelled for
the Stoner Creek at Paris.
* At 3:15 AM Wednesday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1:09 AM Wednesday.
* Forecast...The river will continue to fall to 14.3 feet by Thursday
morning.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
KYC227-070918-
/O.CAN.KLMK.FL.W.0049.000000T0000Z-181108T0538Z/
/ALVK2.1.ER.181106T2006Z.181107T0000Z.181107T0508Z.NO/
348 AM EST Wed Nov 7 2018
The flood warning is cancelled for
the Drakes Creek near Alvaton.
* At 2:45 AM Wednesday the stage was 22.3 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 12:08 AM Wednesday.
* Forecast...The river will continue to fall to 11.4 feet by Thursday
morning.
* Impact...At 21.0 feet...Trails at Phil Moore Park flood.
&&
LAT...LON 3684 8646 3699 8646 3697 8632 3685 8632
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Nov 6, 6:07 AM EST, 41 minutes earlier.
Area forecast discussion, Nov 6, 6:07 AM EST, 41 minutes before
Area Forecast Discussion National Weather Service Louisville KY 607 AM EST Tue Nov 6 2018 ...Updated Aviation Discussion... .Short Term...(Today and Tonight) Issued at 350 AM EST Tue Nov 6 2018 As rains exit the area, widespread ponding of water/standing water issues are expected to diminish. Thus, the Flood Watch was cancelled early. Some minor river flooding is expected near Peaks Mill and possibly Boston this morning as well which will be handled by individual river flood warnings as needed. After sunrise, expect skies to become partly to mostly sunny from west to east. Dry conditions are expected behind the front with breezy west-southwest winds continuing. Wind gusts of 25-35 mph can be expected this afternoon. High temps should reach the upper 50s to lower 60s. Tonight wind gusts will diminish but clouds will increase from the west ahead of the next weather system. Overnight lows should hold in the 40s. .Long Term...(Wednesday through Monday) Issued at 405 AM EST Tue Nov 6 2018 Wednesday... Models suggest a subtle shortwave moving through westerly flow aloft may result in isolated-scattered rain showers over parts of central/south-central KY Wednesday. Temperatures Wednesday will rise into the 50s. Expect cooler air early Thursday morning with lows in the 30s. Thursday through Friday... A more significant shortwave will dig southeast out of central Canada and across the Great Lakes. Flow aloft over the OH Valley turns SW briefing allowing moisture advection and rain to overspread much of our area late Thursday/Thursday night into Friday morning. Long range models differ in how quickly moisture departs Friday morning vs. how quickly low-level cold air moves in. Some hold in moisture and warmer air longer, will little chance of any light snow or flurries to mix in with the rain as precip ends. Others offer potential for a light mix in southern IN Friday morning before quickly ending, although even in this scenario, the boundary-layer remains just above freezing, so no impacts would be expected even if there was a brief mix or changeover. Lows Friday morning should be in the 30s to lower 40s, with highs Friday only recovering into the mid 40s to around 50. Saturday through Monday... The flow aloft deamplifies in the wake of the Thursday/Friday system to more of a westerly pattern. However, quite chilly air will be left in place across our area. At this time, expect lows Saturday and Sunday mornings in the 20s, with highs Saturday in the 40s, and then mid 40s to lower 50s Sunday. There could be isolated rain showers again by Monday. && .Aviation...(12Z TAF Issuance) Updated at 610 AM EST Tue Nov 6 2018 All TAFs have returned to VFR and LEX should return to VFR soon. Winds will remain on the gusty side and become predominantly SW with gusts to 18-22 kts through this afternoon and evening. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...AMS Long Term...AMS Aviation...AMS
Hazardous weather outlook, Nov 6, 4:10 AM EST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 410 AM EST Tue Nov 6 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 410 AM EST Tue Nov 6 2018 /310 AM CST Tue Nov 6 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. AMS
In the hours before
Local storm report, Nov 6, 12:53 AM EST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG CANE VALLEY 37.18N 85.32W
11/05/2018 ADAIR KY EMERGENCY MNGR
TREE BLOCKING ROADWAY.
&&
SSCLocal storm report, Nov 6, 12:54 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLOOD 2 ENE FRANKFORT 38.20N 84.84W
11/05/2018 FRANKLIN KY BROADCAST MEDIA
ROLLING ACRES DRIVE CLOSED DUE TO FLOODING.
&&
RASLocal storm report, Nov 6, 1:44 AM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND DMG 1 SSE COBURG 37.18N 85.29W
11/05/2018 ADAIR KY EMERGENCY MNGR
3 TO 4 BARNS DAMAGED NEAR MT CARMEL RD AND
MILKY WAY LN.
&&
DMLocal storm report, Nov 6, 1:47 AM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM FLASH FLOOD 2 NE WELCHS CREEK 37.37N 86.54W
11/06/2018 BUTLER KY EMERGENCY MNGR
BOSS HOG ROAD NEAR GRANCER ROAD IS
COMPLETELY WASHED OUT.
&&
DMLocal storm report, Nov 6, 2:10 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 2 ENE SULPHUR WELL 37.84N 84.52W
11/06/2018 JESSAMINE KY EMERGENCY MNGR
REPORTS OF TREES DOWN AND MINOR FLOODING
NEAR SULFER WELL AND CHRISMAN MILL.
&&
DMLocal storm report, Nov 6, 4:40 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 AM EST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND DMG 1 SSE COBURG 37.18N 85.29W
11/05/2018 ADAIR KY EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SSE COBURG FOR INCORRECT TIME. 3 TO 4 BARNS
DAMAGED NEAR MT CARMEL RD AND MILKY WAY LN.
&&
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:56 PM EST | Special Weather Statement | LMK | Logan, Warren | 34 min |
| Nov 5, 9:49 PM EST | Flood Watch | LMK | Adair, Allen, Anderson, Barren, Boyle, Breckinridge and 35 more | 6 hr |
| Nov 5, 10:05 PM EST | Special Weather Statement | LMK | Butler | 25 min |
| Nov 5, 10:26 PM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 34 min |
| Nov 5, 10:33 PM EST | Tornado Warning | LMK | Butler, Edmonson, Warren | 27 min |
| Nov 5, 10:55 PM EST | Tornado Warning | LMK | Barren, Edmonson, Hart | 35 min |
| Nov 5, 11:02 PM EST | Special Weather Statement | LMK | Allen, Barren | 28 min |
| Nov 5, 11:18 PM EST | Tornado Warning | LMK | Adair, Barren, Green, Hart, Metcalfe | 42 min |
| Nov 5, 11:19 PM EST | Special Weather Statement | LMK | Marion, Washington | 26 min |
| Nov 5, 11:39 PM EST | Tornado Warning | LMK | Adair, Casey, Green, Russell, Taylor | 51 min |
| Nov 5, 11:41 PM EST | Tornado Warning | LMK | Boyle, Marion, Washington | 19 min |
| Nov 5, 11:56 PM EST | Special Weather Statement | LMK | Adair, Cumberland, Monroe, Russell | 49 min |
| Nov 5, 11:58 PM EST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 32 min |
| Nov 6, 12:31 AM EST | Flash Flood Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Monroe, Russell | 3 hr |
| Nov 6, 12:33 AM EST | Special Weather Statement | LMK | Bourbon, Clark | 27 min |
| Nov 6, 12:36 AM EST | Special Weather Statement | LMK | Madison | 24 min |
| Nov 6, 3:14 AM EST | River Flood Warning | LMK | Franklin | 30 hr |
| Nov 6, 3:45 PM EST | River Flood Warning | LMK | Warren | 33 hr |
Nearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.